MAUDE Adverse Event Report: COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G18154
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a ureteroscopy, retrograde pyelogram (rpg) and stenting procedure, it was it was difficult to remove a roadrunner the firm hydrophilic wire guide from its holder.Resistance was felt advancing the wire guide through an open-end catheter and narrowing of the catheter was noted at the proximal injection port.The white jacket of the roadrunner wire guide cut and stripped off while trying to remove the it from the catheter.A new wire guide from the same lot was used and experienced the same issue.The case was continued with a reprocessed guidewire.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Information was available but inadvertently omitted from the previous medwatch report: the wire guide was flushed with saline prior to removing it from its holder.Additional information was received 15apr2022: a total of four devices will be returned.There were two additional wire guides from the same lot that were just flushed with saline to test the hydrophilic coating.There is no indication of any issue with the hydrophilic coating with these two devices.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a ureteroscopy, retrograde pyelogram (rpg) and stenting procedure, it was it was difficult to remove a roadrunner the firm hydrophilic wire guide from its holder.The wire guide was flushed with saline prior to removing it from its holder.Resistance was felt advancing the wire guide through an open-end catheter and narrowing of the catheter was noted at the proximal injection port.The white jacket of the roadrunner wire guide cut and stripped off while trying to remove the it from the catheter.A new wire guide from from the same lot was used and experienced the same issue.The case was continued with a reprocessed guidewire.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Additional information was received 15apr2022: a total of four devices will be returned.There were two additional wire guides from the same lot that were just flushed with saline to test the hydrophilic coating.There is no indication of any issue with the hydrophilic coating with these two devices.Investigation evaluation: reviews of the complaint history, device history record, and quality control procedures were conducted during the investigation.A visual inspection of the returned complaint devices was also conducted.Four wire guides were returned with three labels.Two of the wire guides had damage to the jacket, two were returned without damage.One of the damaged wire guide, the jacket has separated into two but remained on the wire guide and appears crumpled up.The other wire guide the jacket has separated and also has a split.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.Based upon the available information and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14115365
Report Number1820334-2022-00574
Device Sequence Number17634532
Product Code OCY
UDI-Device Identifier00827002181540
UDI-Public(01)00827002181540(17)241119(10)14361010
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2024
Device Model NumberG18154
Device Catalogue NumberRPC-035145
Device Lot Number14361010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer04/15/2022
07/11/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date05/06/2022
08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL OPEN-END URETERAL CATHETER
Patient SexMale